Thunderstorm Wind, Sevier
- When
- May 20, 12:08 PM MST
- Where
- Sevier County, 3.24 mi E of Monroe
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 38.630, -112.060
The Signal Peak RAWS recorded a peak wind gust of 60 mph.
Showers and thunderstorms formed across Utah on May 20, with a couple of these storms producing strong wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
Showers and thunderstorms formed across Utah on May 20, with a couple of these storms producing strong wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at May 20, 8:34 AM MST, 3 hours 34 minutes earlier.
Area Forecast Discussion National Weather Service Salt Lake City UT 934 AM MDT Sun May 20 2018 .SYNOPSIS...A upper level disturbance over southern Utah this morning will move northeast across central and northern Utah this afternoon and evening. A drier southerly flow will set in Monday ahead of a storm system that will create more unsettled weather Tuesday into Wednesday. A ridge will build in for the end of the week. && .DISCUSSION...Satellite imagery showing a well defined negatively tilted shortwave over southern Utah this morning. This feature will move northeast across central and northern Utah and into southwest Wyoming this afternoon and evening. Isolated showers and thunderstorms are expected to develop over the central mountains this morning and spread into the adjacent valleys by midday and into the southern Wasatch Front early this afternoon. The prime time for showers and thunderstorms for the central Wasatch Front and Mountains will be between 1pm and 4pm. Davis county will see thunderstorms prior to 3pm, but farther north they may hold off until after 5pm. The lapse rates at Provo and SLC show 9C/km up through 500mb and the Lifted Index of -2 this afternoon with a CAPE over 450 at Provo. These indices along with numerous high resolution models showing convective activity from the central mountains northward across northern Utah into southwest Wyoming prompted the update for higher PoPs today. Some of these storms could contain small hail and gusty winds to 40+ mph. Also lowered the temps across the central and southern Wasatch Front and Mountains, Wasatch Back and the Uintas for this afternoon due to more showers and heavier cloud cover. Farther south have removed some PoPs for this morning and this afternoon in the valleys near the Arizona border as this area will be under the subsidence region behind the aforementioned shortwave. && .AVIATION...Southeast winds at the SLC terminal are expected to shift to the northwest between 18Z and 20Z. Showers and thunderstorms are expected to develop early this afternoon and move across the area. This will result in periods of gusty and/or erratic winds this afternoon near any showers/thunderstorms, with the highest impact period between 19-23Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && PUBLIC...Struthwolf AVIATION...Kruse For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous Weather Outlook National Weather Service Salt Lake City UT 922 AM MDT Sun May 20 2018 UTZ001>016-019>021-517-518-WYZ021-211300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 922 AM MDT Sun May 20 2018 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Thunderstorms are expected to develop this afternoon across much of the area. The strongest storms will be capable of brief, gusty winds and small hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The Cedar City radar (KICX), 135 km away, was scanning. The volume nearest the first event began at 19:07 UTC.
2 thunderstorm wind. Local standard time, as filed.
The Signal Peak RAWS recorded a peak wind gust of 60 mph.
A maximum wind gust of 58 mph was recorded at the Salt Lake City International Airport Centerfield wind sensor.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2018Every state in 2018This day in weather historyWarnings in Utah, May 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 759712, 759713.